Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 255, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 28, 2008, 2:46 PM EDT for Hamilton County, Suwannee County, Florida; Echols County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 28, 2008, 3:25 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Hamilton County, FL, Suwannee County, FL, Echols County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:09 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 28, 2:09 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 209 PM EDT SAT JUN 28 2008 .SHORT TERM... CONVECTION POPPING AGAIN THIS AFTERNOON ABOUT AS EXPECTED. WITH A LIGHT SOUTHWESTERLY STEERING FLOW WE SHOULD SEE CONVECTION PROGRESS TOWARD THE ATLANTIC COAST THIS EVENING. EXPECT HEAVY RAINFALL...POSSIBLY SEVERE WINDS-HAIL AND SOME EXCESSIVE LIGHTNING WITH SOME OF THESE STORMS. CURRENTLY WE HAVE A GOO LIGHTNING PRODUCER OVER THE ALACHUA-MARION COUNTY LINE AND NO REASON NOT TO BELIEVE WE WILL HAVE A EARLY FOURTH OF JULY LIGHT SHOW PROVIDED BY MOTHER NATURE. CONVECTION SHOULD DISSIPATE AROUND MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. OTHERWISE WERE GOING TO BE QUICK AS THINGS ARE GETTING ACTIVE AROUND HERE. EXPECT THE SUMMER MONSOON TO CONTINUE OVER THE NEXT FEW DAYS WITH A SIGHT CHANCE OF SEVERE CONVECTION ON SUNDAY AS WELL. .AVIATION... NO CHANGES. && .MARINE... NO CHANGES. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 72 87 / 40 70 50 70 SSI 76 92 75 87 / 40 60 50 60 JAX 73 93 73 90 / 30 50 40 60 SGJ 74 91 74 88 / 20 50 30 50 GNV 72 93 74 91 / 20 40 30 60 OCF 72 93 73 91 / 10 40 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SANDRIK/PETERSON/KEEGAN
Hazardous weather outlook, Jun 28, 2:21 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT SAT JUN 28 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 221 PM EDT SAT JUN 28 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH 632 IS IN EFFECT THIS AFTERNOON AND EVENING UNTIL 800 PM EDT... HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. A NORTH TO SOUTH LINE OF THUNDERSTORMS ARE MOVING EASTWARD ACROSS NORTHERN FLORIDA AND SOUTHWESTERN GEORGIA. INSTABILITY IS STRONG WITH A COLD POOL OF AIR ALOFT ENHANCING THE NORMAL AFTERNOON THUNDERSTORM ACTIVITY. THE CURRENT THUNDERSTORMS ARE EXPECTED TO CONTINUE INCREASING IN INTENSITY WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SUNDAY. A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ACROSS SOUTHEAST GEORGIA. A STRONG COLD FRONT WILL APPROACH THE AREA ON MONDAY AND NUMEROUS THUNDERSTORMS ARE EXPECTED. THERE IS POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY NORTH OF THE INTERSTATE 10 CORRIDOR. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE JACKSONVILLE FORECAST AREA AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Jun 28, 1:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT SAT JUN 28 2008 FLZ035-036-040-281815- ALACHUA-GILCHRIST-MARION- 130 PM EDT SAT JUN 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA...WESTERN MARION AND SOUTHERN GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF ARCHER...OR 11 MILES NORTHEAST OF BRONSON...MOVING EAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER... GAINESVILLE...FLEMINGTON...MICANOPY...ROCHELLE...REDDICK...NEWNANS LAKE...MCINTOSH AND LOWELL THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
Special weather statement, Jun 28, 2:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT JUN 28 2008 FLZ020>022-035-GAZ162-163-281930- CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE- 230 PM EDT SAT JUN 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...WESTERN COLUMBIA...HAMILTON...NORTHERN GILCHRIST...WESTERN CLINCH AND ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF JENNINGS TO 15 MILES SOUTH OF LURAVILLE...MOVING EAST AT 27 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK...LURAVILLE...BLUE SPRINGS...SUWANNEE RIVER STATE PARK... NEWBURN...WEST LAKE...JENNINGS...OBRIEN...MCALPIN AND LIVE OAK THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
Special weather statement, Jun 28, 2:33 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT SAT JUN 28 2008 FLZ040-281915- MARION- 233 PM EDT SAT JUN 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SANTOS...OR 10 MILES SOUTH OF OCALA...MOVING SOUTHEAST AT 18 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS...OCALA AIRPORT... BELLEVIEW...SILVER SPRINGS SHORES...SUMMERFIELD...LAKE WEIR... OCKLAWAHA...MOSS BLUFF AND WEIRSDALE THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:55 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 50 min |
| Jun 28, 3:11 PM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Jun 28, 3:52 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 36 min |
| Jun 28, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Columbia, Union | 17 min |
| Jun 28, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Nassau, Saint Johns | 46 min |
| Jun 28, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 51 min |
| Jun 28, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 40 min |
| Jun 28, 4:37 PM EDT | Special Marine Warning | JAX | 113 min | |
| Jun 28, 6:30 PM EDT | Special Marine Warning | JAX | 60 min | |
| Jun 28, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 45 min |
| Jun 28, 3:41 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 19 min |
| Jun 28, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Brantley, Charlton, Clinch, Coffee and 3 more | 39 min |
| Jun 28, 4:27 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Charlton, Coffee, Pierce and 2 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.